Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 190, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 23, 2000, 7:12 PM CDT for Wayne County, Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 23, 2000, 7:12 PM CDT (00:12 UTC)
- Expired
- Aug 23, 2000, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, MO
The radar
The Paducah radar (KPAH), 157 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 7:26 PM CDT | Hail 0.75 | Greenville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 240014 SVRPAH MOC223-240100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 712 PM CDT WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST MISSOURI * UNTIL 800 PM CDT * AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF GREENVILLE...MOVING NORTHEAST AT 10 MPH. BY 800 PM CDT...THE STORM WILL IMPACT AREAS IN NORTHERN WAYNE COUNTY MISSOURI. THIS INCLUDES THE TOWNS OF LODI...COLDWATER... AND CASCADE. DOPPLER RADAR INDICATED THAT LARGE HAIL WILL LIKELY OCCUR WITH THIS STORM. MOVE TO A STURDY PLACE OF SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3719 9066 3706 9050 3713 9036 3727 9051
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 1:00 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Aug 23, 1:00 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT WED AUG 23 2000 MAIN FORECAST CONCERN WILL BE THUNDERSTORM CHANCES EARLY PERIODS AND FRONTAL POSITION IN THE LATER PERIODS. 17Z SURFACE ANALYSIS SHOWS LOW CENTER OVER KANSAS WITH A QUASI STATIONARY FRONTAL BOUNDARY EXTENDING EASTWARD THROUGH SOUTHERN IOWA TO NEAR PIA IN CENTRAL IL. A TROUGH EXTENDED FROM LAKE MI THROUGH CENTRAL IL TO JUST EAST OF UNO. IN THE UPPER LEVELS A 500 MB RIDGE OF HIGH PRESSURE WAS CENTERED OVER THE SOUTHEAST U.S. CURRENT RADAR SHOWING TSRA DEVELOPMENT ALONG THIS FRONTAL BOUNDARY BUT DISSIPATING AS THEY PROGRESS EASTWARD INTO THE WORKED OVER ATMOSPHERE FROM LAST NIGHTS TSRA'S. WHERE THESE TWO SURFACE BOUNDARIES INTERACT...EASTERN IOWA INTO CENTRAL IL...WILL BE A PRIME LOCATION FOR MCS INITIATION THIS EVENING INTO TNGT. AS TONIGHT PROGRESSES...THE 500 MB HIGH WILL RETROGRADE WESTWARD...ALLOWING MCS TO DIVE SOUTHWARD INTO THE LOWER OHIO VALLEY. IT LOOKS MUCH LIKE LAST NIGHT...WITH THE MAIN DIFFERENCE BEING HEIGHTS AND THICKNESSES BECOMING MORE NORTH TO SOUTH ORIENTATED WITH TIME. THIS SHOULD ALLOW MORE OF PAH FA TO ENCOUNTER TSRA...ALTHOUGH NE PTNS STILL APPEAR TO HAVE BEST CHC. MCS SHOULD ASSIST THE FRONTAL BOUNDARY IN ITS SOUTHWARD PROGRESSION...AS THE 12Z/WED MODEL RUN ADVERTISES. BEST VORTICITY AND SURFACE FEATURES ARE PROGGED TO BE OVER PAH FA AFTER MIDNIGHT. THIS ALSO COINCIDES WITH BEST UPPER LEVEL SUPPORT. HOWEVER WITH A VERY UNSTABLE ATMOSPHERE IN PLACE...WILL NOT RULE OUT EVENING CHC OF TSRA...AS NUMEROUS OUTFLOW BOUNDARIES WILL BE TRAVERSING THE FA FROM THIS AM TSRA'S. BEST CHC TONIGHT WL BE NE...TAPERING TO LEAST CHC SW. AFTER TNGT NGM TRIES TO PUSH FRONT ON THROUGH FA INTO TENNESSEE VALLEY WITH ETA HOLDING THE BOUNDARY IN SEMO. WILL LIKELY SPLIT THE DIFFERENCE ON LOCATION OF SFC BOUNDARY...WITH BEST CHC BY THEN IN SEMO...TAPERING TO LEAST CHC NE PORTIONS. THIS TREND IS ALREADY REFLECTED IN CURRENT ZONES. THUS...ONLY MINOR ADJUSTMENTS NEEDED ON POPS WITH BREAKOUT ESSENTIALLY REMAINING INTACT. FWC MOS PERFORMED WELL WITH OVNGT LOWS AND TDAY HIGHS...OUTSIDE PRECIP A3REAS...AND IN GNRL AGREEMENT WITH FAN NUMBERS. THUS WILL FOLLOW GUIDANCE CLOSELY. .PAH...NONE. KH
In the hours before
Special weather statement, Aug 23, 6:32 PM CDT, 40 minutes before
MOZ100-109-240000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 632 PM CDT WED AUG 23 2000 ...STRONG STORMS WERE DEVELOPING NORTHWEST OF POPLAR BLUFF... AT 629 PM CDT...THE STORMS WERE LOCATED BETWEEN 10 AND 25 MILES NORTHWEST POPLAR BLUFF. THE STORMS WERE DRIFTING NORTHEAST AROUND 10 MPH. EXPECT RURAL AREAS OF NORTHERN BUTLER AND SOUTHERN WAYNE COUNTIES TO BE IMPACTED BY THE STORMS BEFORE 700 PM. VERY HEAVY RAIN\...BRIEF WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. GO INSIDE A STURDY BUILDING IF YOU ARE IN THE PATH OF THESE STORMS. PGW
Special weather statement, Aug 23, 7:00 PM CDT, 12 minutes before
MOZ100-240033- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 700 PM CDT WED AUG 23 2000 ...A STRONG STORM WAS DEVELOPING NORTHWEST OF POPLAR BLUFF... AT 659 PM CDT...THE STORM WAS LOCATED 12 MILES WEST OF GREENVILLE. IT WAS MOVING NORTHEAST AT 10 MPH. BY 730 PM...EXPECT THE STORM TO IMPACT RURAL AREAS OF NORTHERN WAYNE COUNTY. SOME TOWNS IN THIS AREA INCLUDE PIEDMONT...PATTERSON...LODI...AND SILVA. TORRENTIAL RAINS...BRIEF WIND GUSTS UP TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. GO INSIDE A STURDY BUILDING IF YOU ARE IN THE PATH OF THIS STORM. PGW
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.